Gransnet forums

Ask a gran

Puffy Ankles

(10 Posts)
Glenfinnan Thu 13-Aug-20 08:18:58

I’m getting puffy ankles which surgery advises is a side effect of my BP pills. I was looking at these foot exercisers/vibrating gadgets as advertised by Ian Botham which says they help with this condition. Has anyone tried them?

tanith Thu 13-Aug-20 09:18:19

Ask your GP to change your BP meds I think it was Amlodopine that made my ankles swell up, once they were changed no more problem.

annodomini Thu 13-Aug-20 09:24:04

The GP told me that Amlodipine would make my ankles swell and he was all too right. The heat exacerbates the swelling and, oddly, the right is more puffy than the left. I've been exercising it in the hope of bringing the swelling down. But I wouldn't waste my money on that machine.

Glenfinnan Thu 13-Aug-20 09:30:01

Yes my medication is Amlodipine. I’ll try the surgery again thank you

shysal Thu 13-Aug-20 09:36:01

I thought it was the hot weather making my ankles swell, but I take Amlodipene too. I think it was partly a RA flare-up too. I could hardly walk for a couple of days, but that has resolved.

BlueSky Thu 13-Aug-20 09:37:54

Thank goodness Amlodipine doesn't make my ankles swell as I need to take it in combination with other BP medication! But I only tolerate the 5mg, the 10mg give me palpitations.

Alexa Thu 13-Aug-20 09:43:16

I have always thought odema in my ankles was caused by my old heart's not doing the pumping as well as it used to . I once had the neatest feet and ankles in this town and I now have nothing to be conceited about.

Teetime Thu 13-Aug-20 10:01:00

I have had puffy ankles for a long time and now the cause is revealed Chronic Kidney Disease which apparently I have had for some time. High B/P as well which goes together I suppose.

midgey Thu 13-Aug-20 10:06:22

There was a thread on this subject fairly recently. The exercise/gadget machines are unsuitable if you have a pace maker and/or new joints.

Hellogirl1 Thu 13-Aug-20 17:48:16

My ankles, feet and legs swelled up a lot after my fall in April, and haven`t gone down at all. In a telephone consultation the doctor said it was probably due to the Amlodopine, and changed my tablets to Rampiril. But I can`t take them till I have a blood test, and I can`t get there to have one because I can`t get any footwear on, so am stymied at the moment.